Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jish

Years After Accutane... How Do You Feel?

Recommended Posts

Hey folks, I've had a long history with accutane and I was on it 3 separate occasions. The first 2 being mild dosage (40mg and 50mg I think) and the last time being highest dose possible (I think it was 60mg, maybe more.. sorry for the lack of precision). Through this time, it worked very well, but throughout high school I always felt distant, detached, mildly paranoid/anxious and even depressed at times (from what I've researched, these symptoms seem to be fairly common).

Losing the acne helped a lot in confidence, but I've always found myself battling those thoughts of hopelessness, disconnection and depression. It's been almost 5 years now after I took accutane and I still find myself mostly detached. Friends that are there for me, feel like they're miles away, even though they're in arms reach. I've never felt connected with my family, or been able to openly communicate with a girlfriend. It's odd because I can function just fine, but psychologically, I feel absent.

I could never put my finger on it, saw a counselor, saw a psychiatrist etc. but they never related anything back to accutane. I was wondering, if you used this treatment for an extended period of time or more than once; have you been battling similar feelings? (I'm trying to understand if mental issues I've been experiencing has a collection of similar cases due to this drug or if it's other experiences that are contributing to it).

Please, share your aftermath.

Thanks,

-Eric

Share this post


Link to post
Share on other sites

I am sorry that you are going through this experience. I have been on accutane on 3 seperate occassions and i suffer from depression (been diagnosed) but not sure if accutane caused it. i know it definitely helped exasperate things though. I wouldn't be surprised if that was the case for you. Accutane messes with a lot in the body.

Good luck with finding a soltution - continue to get help and treat your body well.

Share this post


Link to post
Share on other sites

I went through only one dose of accutane 60 mg, but still im having problems with my appearence.

Im totally acne free and has been some months. allmost a year.

Im there that i dont want to look in the mirror and my days are variable.

Some days i think i look ok, but yesterday was one of my dark days where i think i look hideous and disfigured.

I wasnt like this at all before accutane.

I read somewhere that accutane decreases the blod flow to the brain that has to do with your self confidence.

During my course i was distansed from friends and people in general. I was feeling ugly and wouldnt even see my friends.

for 4 months i did the same thing every day. I went to work (because i need food etc) and when i got home i turned off the lights and sat alone in the dark watching Tv or something, This was horrible!!

Share this post


Link to post
Share on other sites

Thank you for sharing, and for the tip. Vitamins might be helpful, I will consider it. As previously mentioned, during the course of the treatment itself I felt the same way, just much more intense. It did get better but the general mood itself has been disturbed. I'm assuming you all rejuvenated from this negative look on life after the treatment ended?

Share this post


Link to post
Share on other sites

Yeah, I was on it 3x too. I had to stop the last course halfway through because I started to have balance and speech problems.

I do feel detached and I do have trouble communicating with people. I never attributed it to accutane but it's interesting to hear that others who have taken the drug have had similar experiences. I find that if I really push myself, I can still interact normally with people, but it takes effort and honestly it drains me sometime. Very strange, and I'd like to hear if anything has worked for you.

Share this post


Link to post
Share on other sites

My moods has gotten bettre after finished treatment.

It has been 10 months of now, But still i feel somedays really bad and shut myself inside.

Not as often as I did when on accutane, but anyway I will have some really dark days.

My experience with this is that it is not actually what my skin looks like.

Its when i have the days when i see myself and it seems hopeless to FIX the problem.

Often i want to try many different procedures and i think for myself they will work good.

But about one or two days a week i look at myself and all seems hopeless and that no matter what treatment it will allways stay like this.

My skin has many flaws of course,but what is slowly eating me is when i give up and think "I have to live this way the rest of my life"

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×